Ask a doctor

Puffy Eye After Radiesse for Cheek Augmentation

I am not able to tell if my PA put Radiesse too close to my eye to fill in my cheek. It has been puffy with a small amount of bruising for over two weeks with no subsiding (well the bruising gets better and then comes back). It looks like I have a black eye.

The PA is not sure if there is some in the area either. The other side of my face looks nothing like it and is beautiful. She did say we filled the side with the puffy eye fuller than the other, so it may be pushing it up towards the eye. She did also do a lot of "shaping" and rubbed under the eye quite a bit. This has changed the shape of my eye and is kind of impeding my vision.

Is there anything I can do if there is Radiesse in the "wrong area" (area between the eye and nose)? Does anyone know how long it will last if it is in this area? (Maybe it will dissolve faster?) I'm trying to ice it but....it doesn't seem to make a difference. Help!

Doctor Answers (7)

Swelling from Radiesse can lead to a puffy eye

+3

I agree that they most important decision is to choose a cosmetic dermatologist or plastic surgeon to do your injections. Using Radiesse to augment and enhance the cheek area is an art! Although it is not uncommon to get swelling expecially if the injector has massaged and molded the product after treatment, the placement of the Radiesse needs to be deep enough to not produce uneveness in the skin.

Gentle pressure and massage can still correct overfilling for 1-2 weeks after treatment.

Good Luck!


Fairfax Dermatologic Surgeon

Have a cosmetic surgeon perform injections in the face

+2

Hi tld,

There isn't a whole lot that can be done other than massage. Radiesse lasts from 9 to 18 months.

Unfortunately this is another example that injections in the face are a medical procedure and that it benefits patients to be treated by more experienced, cosmetically trained physicians. Hopefully your problem will resolve quickly. Be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Puffiness after injections

+1

It is quite possible that the product was injected too superficial or to high in the cheek.  It is also a possibility that you have a deeper hematoma or fluid collection which is making the tissue appear puffy.  Without examining you or seeing pictures, it is difficult to know for sure.  In any case, this is very rare and will resolve.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 56 reviews

You might also like...

Puffiness After Radiesse

+1

As stated before, a highly qualified MD should be performing your Radiesse injections.  If you think of paying a little more and being happy versus paying less and not being happy, it makes sense that your injector should be highly trained and have a high satisfaction rate.

Anil R. Shah, MD
Chicago Facial Plastic Surgeon
5.0 out of 5 stars 66 reviews

Only MDs should inject Radiesse

+1

 

Radiesse is a powerful and effective dermal filler that successfully corrects deep lines, wrinkles, and hollow areas of the face. As Radiesse is based from the ground substance of bone, it has a much longer longevity then hyaluronic acid fillers. For this reason, injections with Radiesse may have complications that last significantly longer than other fillers. This is an important reason on why these injections should only be done by MDs. Now that you have this complication, please consult with a board-certified plastic surgeon who can assess the injury and determine what the next course of action, they may recommend cold compresses and massage, opening the area and respecting some of the Radiesse, or possibly injecting the area with another medication that may help through the strong inflammatory response

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Cheek augmentation injection requires precision and artistry

+1

You should always seek out a board-certified dermatologist or plastic surgeon for aesthetic filler injection. Cheek augmentation injection with fillers such as Radiesse or Perlane requires precision and artistry to ensure symmetry and maximal lift effect. Swelling after Radiesse is not all that uncommon, particularly when injected near the lower eyelids; however it should subside after few days unless the filler material gets inside the orbitial rim. Definitely look for a second opinion from an aesthetic physician right away.

William Ting, MD
Bay Area Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Swelling after Radiesse

+1

Massage may still help. Please get a second opinion from a physician who does this work - the sooner the better. This problem could occur with any injector, but this is why only physicians do the injections in our clinic.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.